MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

KANEKA CORPORATION R2P METACROSS RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number BD-P60040ER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product lot information was not available and the actual product could not be investigated, it was not possible to identify the occurrence of balloon rupture as the cause of the inability to pull back into the sheath.A rupture occurs when the balloon is expanded after a preparation operation such as priming is performed from the procedure information and the catheter reaches the target lesion site.Therefore, it is inferred that the rupture occurred because the balloon was damaged at the hard part of the lesion.This was considered a malfunction caused by the procedure.
 
Event or Problem Description
This product was used for peripheral vascular treatment with trans-radial intervention approach.During the procedure, a balloon popped in the iliac vessel.As a result, the balloon could not be pulled back into the sheath.The hcp had to make an incision in the patients wrist in order to get the balloon out of the radial access site.

Brand Name
R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima,kita-ku
osaka, osaka 53082 88
JA  5308288
MDR Report Key9415003
Report Number3002808904-2019-00031
Device Sequence Number16789025
Product Code LIT
UDI-Device Identifier04540778166479
UDI-Public04540778166479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD-P60040ER
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;